Articles | Volume 20, issue 7
https://doi.org/10.5194/hess-20-2899-2016
https://doi.org/10.5194/hess-20-2899-2016
Research article
 | 
19 Jul 2016
Research article |  | 19 Jul 2016

On the propagation of diel signals in river networks using analytic solutions of flow equations

Morgan Fonley, Ricardo Mantilla, Scott J. Small, and Rodica Curtu

Viewed

Total article views: 2,453 (including HTML, PDF, and XML)
HTML PDF XML Total BibTeX EndNote
1,268 1,091 94 2,453 98 82
  • HTML: 1,268
  • PDF: 1,091
  • XML: 94
  • Total: 2,453
  • BibTeX: 98
  • EndNote: 82
Views and downloads (calculated since 24 Aug 2015)
Cumulative views and downloads (calculated since 24 Aug 2015)

Cited

Saved (preprint)

Latest update: 18 Jun 2024
Download
Short summary
We design and implement a theoretical experiment to show that, under low-flow conditions, observed streamflow discrepancies between early and late summer can be attributed to different flow velocities in the river network. By developing an analytic solution to represent flow along a given river network, we emphasize the dependence of streamflow amplitude and time delay on the geomorphology of the network. We also simulate using a realistic river network to highlight the effects of scale.